Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 167, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2008, 1:26 PM CDT for Orleans Parish, Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 4, 2008, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:20 AM CDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 4:20 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 AM CDT FRI JUL 4 2008 .SHORT TERM... LATEST SURFACE ANALYSIS SHOWED A BROAD 1020MB HIGH ALONG THE CAROLINAS COAST WITH A WEAK RIDGE AXIS EXTENDING WEST ALONG THE CENTRAL GULF COAST TO TEXAS. UPPER AIR ANALYSIS SHOWED A VIGOROUS SHORT WAVE OVER SOUTHERN MISSOURI/ARKANSAS. WEAK FLOW WAS NOTED OVER LOUISIANA AND SOUTH HALF OF MISSISSIPPI AT 5O0MB. MODERATE NORTH FLOW WAS NOTE ABOVE 400MB OFF LAST SOUNDING AT SLIDELL. IN ADDITION...PW VALUE WAS 1.7 INCHES AND CAPE VALUE AROUND 2200 J/KG. AS A RESULT...SCATTERED CONVECTION DEVELOPED YESTERDAY. THIS SETUP IS EXPECTED AGAIN TODAY WITH A LITTLE MORE MOISTURE WITH PW VALUES CREEPING TO 1.8 INCHES. WET BULB FREEZING LEVEL HAS SLOWLY INCREASED 13KFT AND HAIL WILL LIKELY MELT TO BELOW SEVERE LIMITS. WILL MAINTAIN RAIN CHANCES 30 TO 40 PERCENT FOR TODAY. STORMS SHOULD BE ENDING BY 9PM IN MOST AREAS. MOISTURE LOADING WILL CONTINUE WITH PW VALUES INCREASING UP TO 2 INCHES SATURDAY. IN ADDITION...THE CLOSE PROXIMITY OF THE MAIN TROUGH WILL PLACE THE NORTHWEST FLOW JUST TO THE NORTH OF THE AREA. WILL MAINTAIN RAIN CHANCE FOR INTERIOR ZONES SATURDAY NIGHT. EMBEDDED DISTURBANCE IN THE FLOW PRODUCE A FEW STORMS SATURDAY NIGHT. .LONG TERM... A SET PATTERN WILL LIKELY DEVELOP WITH THE BERMUDA RIDGE ACROSS FLORIDA AND NORTH GULF. THIS WILL KEEP THE DEEP EAST TO SOUTHEAST FLOW ACROSS THE MID AND SOUTH GULF ALL NEXT WEEK. WILL MAINTAIN RAIN CHANCE NEAR NORMS ALONG WITH TEMPS. && .AVIATION... OUTSIDE OF LOCAL CONVECTION...VFR CONDITIONS TO PREVAIL THROUGH TODAY. FOR KMSY...FIREWORKS DISPLAYS MAY CAUSE TEMPO LOWER VISIBILITIES IN SMOKE FROM 02Z THROUGH 06Z. && .MARINE... NO ISSUES WITH LIGHT WINDS AND LOW SEAS. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 70 89 72 / 30 20 50 30 BTR 90 71 90 73 / 40 20 50 30 MSY 88 75 89 75 / 40 20 50 30 GPT 88 73 89 73 / 30 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 4, 11:17 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1117 AM CDT FRI JUL 4 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-050300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1117 AM CDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT A FEW STORMS MAY PULSE TO STRONG LEVELS WITH THE PRIMARY THREAT BEING DOWNBURST WIND GUSTS AND FREQUENT LIGHTNING. RAINFALL MAY BE LOCALLY HEAVY FROM SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY...NEAR THE COAST IN THE EARLY MORNING...AND DEVELOPING INLAND BY LATE MORNING THROUGH THE EARLY EVENING. WHILE ORGANIZED SEVERE WEATHER NOT ANTICIPATED THROUGH THURSDAY...A FEW STORMS MAY BRIEFLY PULSE TO MARGINALLY SEVERE LEVELS WITH THE PRIMARY THREAT BEING DOWNBURST WIND GUSTS AND FREQUENT LIGHTNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 24
In the hours before
Special weather statement, Jul 4, 1:01 PM CDT, 25 minutes before
LAZ061>064-070-041845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT FRI JUL 4 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO SAINT BERNARD PARISH... AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR CHALMETTE...MOVING EAST AT 12 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VIOLET BY 125 PM YSCLOSKEY BY 145 PM WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:50 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 4, 5:42 PM CDT | Special Marine Warning | LIX | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.